Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Depakote makes depression worse ?

Posted by Scott L. Schofield on December 12, 1999, at 16:26:40

In reply to Re: Depakote makes depression worse ?, posted by S. Suggs on December 12, 1999, at 16:04:28

> How did it make the depression worse, what were the increase in symptoms or new symptoms?

I suffer from bipolar depression that presents very much like atypical unipolar depression. Depakote 1000+ mg/day causes my depression to worsen as if I were untreated. It does not start a "new" type of depression that feels different from the original. I have experienced this once before.

I get some slight relief from taking Lamictal 300 mg/day. This improvement disappears when I added Depakote 1500 mg/day. I want to try to add Depakote again because I seemed to improve transiently while titrating up quickly to 1500 mg and upon discontinuation. Although the improvement that occurred on the way down may have been a sort of rebound, I can't rule out that lower dosages may work.

Specifically, the addition of Depakote caused a worsening of anergia, psychomotor retardation, memory difficulties, inability to read more than a few sentences at a time, anhedonia, and hypersomnia.

Of course, I would hope that this phenomenon has occurred with others, and that they experienced a therapeutic window within which Depakote works great.

I'm afraid to hope.

Blessings to you...

- Scott




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Scott L. Schofield thread:16772